Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Apr 17, 2018, 8:24 PM PDT. It took effect at Apr 18, 2018, 5:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2018, 8:24 PM PDT (03:24 UTC)
- In effect from
- Apr 18, 2018, 5:00 PM PDT
- Expired
- Apr 20, 2018, 2:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
140 WHUS76 KSGX 180324 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 824 PM PDT Tue Apr 17 2018 ....Strong winds and moderately high seas Wednesday night through Thursday night... .A trough of low pressure will bring windy conditions Wednesday night through Thursday night, and moderately high seas Thursday and Thursday night. Strongest winds, with gusts 25 to 30 knots, will occur in the outer waters beyond 30 NM from the coast, especially near San Clemente Island. Seas will be highest in those same areas with steep combined seas of 8 to 10 feet. Conditions will improve late Thursday night. PZZ750-775-181300- /O.NEW.KSGX.SC.Y.0013.180419T0000Z-180420T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 824 PM PDT Tue Apr 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 2 AM PDT FRIDAY... The National Weather Service in San Diego has issued a Small Craft Advisory...which is in effect from 5 PM Wednesday to 2 AM PDT Friday. * Winds...West to northwest 15 to 25 knots with gusts 25 to 30 knots at times. Strongest winds Thursday and in the outer coastal waters near San Clemente Island. * Waves/Seas...Combined seas 6 to 8 feet in the inner waters and 8 to 10 feet in the outer waters Thursday and Thursday night with steep short-period waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
195 WHUS76 KSGX 180903 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 203 AM PDT Wed Apr 18 2018 ....Hazardous winds and seas this evening through Thursday night... .A trough of low pressure will bring windy conditions Wednesday night through Thursday night, and higher seas Thursday afternoon and evening. Strongest winds will occur in the outer waters, especially near San Clemente Island. Winds and seas will subside late Thursday night. PZZ750-775-181700- /O.CON.KSGX.SC.Y.0013.180419T0000Z-180420T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 203 AM PDT Wed Apr 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... * Winds...West to northwest 15 to 25 knots with gusts 25 to 30 knots at times. Strongest winds Thursday afternoon and evening, and in the outer coastal waters near San Clemente Island. * Waves/Seas...Combined seas 5 to 8 feet in the inner waters and 7 to 9 feet in the outer waters, peaking Thursday evening. Steep and hazardous short-period waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
741 WHUS76 KSGX 181653 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 953 AM PDT Wed Apr 18 2018 ....Hazardous winds and seas this evening through Thursday night... .A trough of low pressure will bring windy conditions Wednesday night through Thursday night, and higher seas Thursday afternoon and evening. Strongest winds will occur in the outer waters, especially near San Clemente Island. Winds and seas will subside late Thursday night. PZZ750-775-190100- /O.CON.KSGX.SC.Y.0013.180419T0000Z-180420T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 953 AM PDT Wed Apr 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... * Winds...West to northwest 15 to 25 knots with gusts 25 to 30 knots at times. Strongest winds Thursday afternoon and evening, and in the outer coastal waters near San Clemente Island. * Waves/Seas...Combined seas 5 to 8 feet in the inner waters and 7 to 9 feet in the outer waters, peaking Thursday evening. Steep and hazardous short-period waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Small
593 WHUS76 KSGX 190417 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 917 PM PDT Wed Apr 18 2018 ....Hazardous winds and seas this evening through Thursday night... .A trough of low pressure will bring windy conditions late tonight through Thursday night, and higher seas Thursday afternoon and evening. Strongest winds will occur in the outer waters, especially near San Clemente Island. Winds and seas will subside late Thursday night. PZZ750-775-191300- /O.CON.KSGX.SC.Y.0013.000000T0000Z-180420T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 917 PM PDT Wed Apr 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * Winds...West to northwest 15 to 25 knots with gusts 25 to 30 knots at times. Strongest winds Thursday afternoon and evening, and in the outer coastal waters near San Clemente Island. * Waves/Seas...Combined seas 5 to 8 feet in the inner waters and 7 to 9 feet in the outer waters, peaking Thursday evening. Steep and hazardous short-period waves will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Maxwell
171 WHUS76 KSGX 190912 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 212 AM PDT Thu Apr 19 2018 ....Hazardous winds and choppy seas today and tonight... .A trough of low pressure will bring windy conditions today and tonight, and higher seas this afternoon and evening. Strongest winds will occur in the outer waters, especially near San Clemente Island. Winds and seas will subside late tonight and Friday. PZZ750-775-191800- /O.CON.KSGX.SC.Y.0013.000000T0000Z-180420T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 212 AM PDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * Winds...West to northwest 15 to 20 knots with gusts to 25 knots at times. Strongest winds this afternoon and evening, and in the outer coastal waters near San Clemente Island. * Waves/Seas...Combined seas 5 to 8 feet in the outer waters, peaking this evening. Waves will be choppy and steep. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
823 WHUS76 KSGX 191650 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 950 AM PDT Thu Apr 19 2018 ....Hazardous winds and choppy seas today and tonight... .A trough of low pressure, cold front, and post-frontal flow behind the cold front will bring windy conditions today and tonight, and higher seas this afternoon and evening. Strongest winds will occur in the outer waters, especially near San Clemente Island. Winds and seas will subside late tonight and Friday. PZZ750-775-200100- /O.CON.KSGX.SC.Y.0013.000000T0000Z-180420T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 950 AM PDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * Winds...West to northwest 15 to 20 knots with gusts to 25 knots at times. Strongest winds this afternoon and evening, and in the outer coastal waters near San Clemente Island. * Waves/Seas...Combined seas 5 to 8 feet in the outer waters, peaking this evening. Waves will be choppy and steep. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
220 WHUS76 KSGX 192356 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 456 PM PDT Thu Apr 19 2018 ...Gusty Winds and Short Period Swells Through Tonight... .Gusty northwest winds behind a trough of low pressure will continue tonight. The strongest winds will occur in the outer waters near San Clemente Island. PZZ750-775-200900- /O.CON.KSGX.SC.Y.0013.000000T0000Z-180420T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 456 PM PDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * Winds...West to northwest 15 to 20 knots with gusts to 25 knots. Strongest winds near San Clemente Island. * Waves/Seas...Combined seas 5 to 8 feet in the outer waters, peaking this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Moede
815 WHUS76 KSGX 200902 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 202 AM PDT Fri Apr 20 2018 PZZ750-775-201015- /O.EXP.KSGX.SC.Y.0013.000000T0000Z-180420T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 202 AM PDT Fri Apr 20 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas have diminished tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 1:32 PM PDT, 6 hours 52 minutes earlier.
Area forecast discussion, Apr 17, 1:32 PM PDT, 6 hours 52 minutes before
Area Forecast Discussion National Weather Service San Diego CA 132 PM PDT Tue Apr 17 2018 .SYNOPSIS... Warmer under mostly sunny skies, with lighter winds today and Wednesday. Cooler, cloudy and windy with a chance of light showers on Thursday as another strong low pressure trough moves across California. The weekend will be dry and warm with lighter winds and temperatures closer to seasonal averages. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... This afternoon...The warming trend has begun inland under sunny skies, while at the coast temps are still a few degrees lower than this time yesterday as a sea breeze extends up to 10 miles inland in some places. In the mtns, weak offshore pressure gradients have initiated northeast to east winds mostly gusting 20-25 mph. The warming will continue into Wednesday as the upper level trough moves east and a weak high pressure ridge moves in from the west ahead of another vigorous low pressure trough. Although temperatures will increase, they are likely to remain slightly below seasonal averages. The next trough will intensify and move through California on Thursday, bringing more gusty west winds in the mountains and deserts, increasing low clouds, lower temps and a chance for light showers over and west of the mtns. The strongest winds are expected Thursday morning into Thu afternoon, mostly in the mtns and on adjacent desert slopes where wind gusts of 55 to 65 mph will be possible. Most deterministic models are indicating some precipitation along and west of the mountains on Thursday. Preliminary rainfall estimates are for up to one-tenth inch west of the mountains and up to two-tenths inch along the west facing coastal mountain slopes. This system will be rather cold, with snow levels between 4500-5500 ft. Given the lack of moisture, snow totals will generally be an inch or less. The system quickly moves out Thursday night, ending any showers. Winds will slowly lower through Friday morning. Warmer weather will follow for Friday through the weekend as a weak upper level ridge sets up over the west coast. Weakly cyclonic flow aloft returns early next week for slight cooling and a return of marine layer low clouds during the nights and mornings. && .AVIATION... 172030Z...Mostly clear skies and unrestricted visibilities through tonight. Local westerly wind gusts to 25 mph on the desert slopes that will gradually taper off. The risk of BKN low clouds is very low at KSAN, so the confidence in the forecast of no BKN low clouds overnight at KSAN in the TAF is very high. && .MARINE... Winds will gust to around 15 knots. Combined seas of 6 to locally 9 feet will continue, but gradually subside. Winds and seas will increase again late Wednesday and continue through Thursday night, and will likely prove hazardous. No additional marine weather hazards are forecast Friday through Saturday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...Small
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:04 PM PDT | High Wind Warning | SGX | Riverside, San Diego | 36 hr |
| Apr 18, 2:04 PM PDT | Wind Advisory | SGX | San Bernardino | 33 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.